I was on Prednisone for almost three weeks for severe asthma issues. My pulmonologist prescribed first round, then I went to ER in the middle of the night because I couldn't breathe and ER doctor prescribed another round, then doctor was out of town so nurse recommended I stay on it until I could see doctor. Meantime, I was having miserable side effects: tense, angry, weepy, paranoid... until 10 days ago, when I quit my job suddenly and burned a lot of bridges with an angry letter to the board. I think that maybe the Prednisone exacerbated my diagnosed chronic depression? I looked up drug interactions for Effexor and Celexa (my depression meds) and Accolate, Singular and Albuterol (asthma meds) but nothing conclusive jumped out. Would love a reply from a medical professional or someone else who has had similar reactions to Prednisone. Thanks!
Prednisone sure can mess you up mentally. Large doses over a long period of time, can make you agtitated. My cousin was put on a high dose for lupus and her behavior became totally irrational and agitated. You need to be weaned off of it, asap, and see what your mood is like then.
Hi J!my hubby is on P for 4weeks now for severe psuedo tumour in th eye socket!
As his wife I could see how my man has change from day 1!he is due to go 4 MI scan this coming Tuesday!@1st he was sick on this med!then agitation startd!was frustrated with the pain!talks in his sleep!wake up and r confuse!but I think its th interaction with other tablets,his on lyrica 175mg x2/dtremedol50mgx3/d loriem20mg/d
Yes prednisone can cause psychotic events. I have to put that I'm allergic to it sends me into a series of spiral events that is not good at all. And my fiancée just found out the same bad effect on himself. Steroid injections do not effect you like oral steroids due though. So remember that might can be an option. Sorry you have had to find out the hard way. You'll be in our prayers.
Hello. Been on prednisone for eight years continuously. A year or two ago I became very angry, moody and deeply depressed. I was given alprazolam and it was like night and day. No more panic attacks and I felt so much better. The next step was to change my depression medication to another SSRI. Am doing well and all of the mood problems disappeared. Should I feel agitated, I can take an alprazolam.
There are things that can be done when on medications. It takes a call to a receptive doctor and a good long appointment to discuss the emotional problem. It also helps to get a therapist that specializes in medically induced depression and anxiety. One can gain control of ones life even though the body has not caught up with healing.
I don't know about you, but I was on albuterol for a very short time. It raced my heart and made me feel crazy. Lucky I was in the hospital. A drug I cannot take. I have ILD. Lungs are shot from disease. Karen
I've been on prednisone on a regular basis since 1999 and will tell you first hand it does many unusual things to ones body and mind. It will give you mood swings. I have taken as much as 120mg's on a bad day and still end up in the hospital from anaphylaxis due to unknown allergies. I saw where someone posted on here that their mother who has been taking prednisone for 30 years and noticed facial hair growth, and someone responded the drug was not the cause. I completely disagree with that response. It most certainly promote unusual hair growth in places you wouldn't think hair could grow. Prednisone is a horrible drug to take, but for some of us there is no other option. I have been everywhere -Mayo Clinic, UIC-Center for advanced meds, Loyola, and now Northwestern-Chicago to find an alternative to the prednisone and have yet to find something. I control my appetite by drinking a lot of water before I eat, as I did gain a lot of weight at first.
It also has created many other problems especially in my knees and vision. There are so many adverse affects to this drug they won't even tell you them. I have been given drugs for inflammation while taking prednisone, and ended up in the hospital with severe pains in my knees and there's not much they can do for this. I have found that when I get these severe pains in my knee joints that walking is the only thing that helps. Don't let anyone fool you, prednisone is not good at all, and there is no way in hell I would ever suggest anyone taking it if you did not have to. For me it is a matter of life or death, so I choose the first rather than the latter...
I had a doctor put me on Prednisone for a throat issue once... after about the 7th day, when I punched my roommate in the face and broke her nose for no reason I stopped taking it. I found that when I was on prednisone I was ... not just angry, but in an absolute rage ALL THE TIME. All I wanted to do was hurt people. I went to another doctor for the same throat issue and he was the one that told me prednisone will cause some level of psychosis in about %80 of patients that take it.
Dec. 31st 2016 I went to the Dr. with a bad cold. Fever of 104 and asthma wheezing really bad. I was given a rx for antibiotic and a prednisone course. 10mg tabs. Take 4 pills the first day 3 the 2nd ect. I was so ill I wrote down what I took, and when to keep it straight. I only remember the first two days. I lost 7 full days of memory. Thank God my husband and mother took turns caring for me. I was manic and delirious. I wouldn't eat or sit still. My husband had to bathe and dress me. They both were beyond freaked out. They didn't know if it was permanent! They called a psych hospital who said they would not admit me unless I was a danger to myself or others. I was talking nonsense and saying "happy new year" over and over. My husband took me to an ER where they did all kinds of tests that came back normal. Cat scan, blood work, ect.
My husband had the Dr ask me what year it was and I replied 1972. In spite of this they did nothing for me. They did charge my husband $250. before examining me however. Luckily my mother told my husband to stop giving me any meds. I have had prednisone in the past and never reacted like this before. I slowly started returning to sanity after a week. I went to my primary care physician who told me not to take most medications I was on and come back in a month. I see him in a week and I am still having trouble sleeping. I also lost about 30lbs. Luckily I'm overweight so no biggie. I occaisonally have heart palpitations. Not bad enough to get me worried. Also a few headaches. I must say I will never take this drug again. My Dr said to consider myself "allergic" to it. I can only wonder how many people have had such a scary reaction to a drug so commonly prescribed?
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2010 • 1 answer
Posted 18 Mar 2014 • 4 answers
Posted 15 Jun 2014 • 3 answers
Posted 25 Aug 2016 • 1 answer
Posted 25 Oct 2016 • 6 answers